OT Where Is SAHMOF3 And For Other Pcos Moms

9 Replies
mcatherine - March 5

Great news! I'm not diabetic, but I guess insulin resistance caused from pcos may be the culprit for me not losing weight. So this morning the doc gave me a prescription for Glucophage (Metformin) that will do all kinds of wonderful things for my body like regulate insulin, regulate my periods (um, yay?), make me ovulate, help me lose weight hopefully and allow me some carbs!!!!! What I didn't understand until I got on the double-edge sword we call the Internet and the TWO page 4 point font warning from the drug store was the side effects. I not a big pill taker - (I do take Migraine medicine, but thats about it). I was just wondering if all these things happened to you while you were taking it? Or anyone who has taken it...ie: metallic taste, nausea, vomiting, stomach upset, diarrhea and should I actually worry about lactic acidosis? If you prefer not to discuss on here, you can always email me at m.cthrn(at)yahoo.com (its c t h r n - some people like to make the r and n into an m). Thanks SO much!

 

Lala - March 5

Hello, I was put on metformin when diagnosed with PCOS last April. I was put on only 2 500mg's a day since we weren't ttc. Well, by May not only had I already lost 10lbs but I was pregnant! ds in now 6 weeks old. I took it throughout the pregnancy as the insulin resistance gets so much worse during pregnancy. I am now (at only 6 weeks PP) about 30 pounds lighter than when I started the metformin; and I've had a healthy 8 pound baby inbetween time!!!! I love it! Also, I am on a LOW sugar diet; that's important! I hear people all the time complaining to me about why they're not losing on the metformin (as they shove cookies in their mouths LOL). Yes, the upset stomach is a common side effect. But, your doc should have you starting on one a day for a week, then advance one more per week until you're taking the full amount prescribed. Try taking the one at bed time at first so that you'll sleep through the upset stomach. But, if you do that, I'd eat a protein snack at bedtime too. Once in awhile I get hypoglycemic. Keep in mind that any drug you look up will have a hundred side effects listed! LOVE metformin, and I like you hate taking pills, but if your body needs the help, you'll love it too!

 

mcatherine - March 5

Lala - thanks so much for the quick response! My doc did ask me to start 1x a day (at night, lol) and then slowly move from one to three pills as I felt comfortable. I am taking 1500 per day. I already eat a non-sugar/low-carb diet, but its wearing on my body! Just the thought of an apple in the evening makes my mouth water, haha - as I only eat carbs before noon! When I found out I was pregnant in January 2006 - they asked me to allow carbs back into my diet and I had gained 45lbs by the end of my 5th month. They quickly changed their tune about that and then I was put back on low carb/low sugar and luckily only gained another 8 and lost 10 in the last 3 weeks! I was borderline gestational almost the entire pregnancy and now at 6 months pp - I have just finished testing to confirm I was not a diabetic (yay!!). Anyway, it's been nerve wracking going to the gym every single day with no results but I'm glad I made the decision to accpet the prescription - especially since I have read your post. What can I say other than congratulations on the birth of your baby and thanks for making me feel so much better before I turn in for bed!

 

mommybabyboy21 - March 5

I took Metformin and got soooo sick I stopped...I was 280 pounds at the time and wasn't having a period...I ended up exercising and controlling my insult with diet...I got down to 175...was on birth control pills to help with my periods because I didn't want to get pregnant because my bf was still in college...I am now 28 weeks pregnant and alone because my bf told me I lied to him about not being able to get pregnant because I have PCOS...But I really really hated Metformin...but that is just me...I hate taking pills another side effect of why I am pregnant.

 

mcatherine - March 6

mommybabyboy21 - so sorry to hear about the situation you are in and that the medication made you so sick. Good to hear that you were able to lose weight and control the amount of insulin in your body with diet alone. Thats a tough feat - and you should feel great about it! Although you are currently alone, perhaps your boyfriend will have a change of heart (espeically if you can convine him to go to the docs with you and allow them to explain pcos) and things will work out for you. Congratulations on your pregnancy.

 

sahmof3 - March 6

When I was on the Metformin the only symptom I had was nausea. It was pretty mild (then again, so was my 1st trimester nausea, I don't usually experience nausea very severely).... a little bothersome, but it really helped take off the lbs. I want to look into it again, but haven't had the chance lately!

 

mcatherine - March 6

Did it only last a couple of weeks or was it a persistant nuisance? I guess I'll be taking my first dose tonight!

 

Emily - March 6

My mo (who was diabetic) took Glucophage for the longest time. She is on insulin now though. She never really had many side effects from her medication but she was also on other diabetic meds. You should see all the pills she takes daily now.....a handful int he am and a handful in the pm and she just pops tehm all in at once....She has a rainbow of health issues now though. In fact the diabetic part probably stems from one of her issues...anyway I hope you dont suffer any ill effects from your meds. She didn't really. She got nausea sometimes but like I sauid she was on other meds and she has a form of MD in adults that can make her nausous too so I can't say it was or wasnt from the Glucophage.

 

sahmof3 - March 6

MC...For me it wasn't all of the time, but it was a little annoying because it was when I was hungry. I would think of what I wanted to eat, but when I went to eat it I felt sick.

 

Lala - March 6

I did have the mild nausea when first starting the metformin, but it went away. Now, I have a beautiful 6 week ds,(and actually I lost the weight within 3 weeks---I don't think I've lost any more yet, but that is okay ) and look great (smaller than I've been in years). People comment on how good I look all the time! It's great!

 

ADD A COMMENT:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Start A New Discussion